MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US VELYS HIP NAV IPAD SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

DEPUY ORTHOPAEDICS INC US VELYS HIP NAV IPAD SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 451580052
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary sales rep explained that the software is not aligning correctly in surgeries, specifically on the shoulders and he needs to know who can help with this issue.The issue is with the leg length and offset on hips while using the emphasys stem and numbers are "just not right".Sales rep continued to explain that he doesn't have effective resources to help with cases, him and the surgeon at hospital are very upset with how the software has changed over the last few months and the inaccuracy of the software while in surgery.The sales rep continued on to express they have never had issues they are having now meaning to uninstall, reinstall, request for multiple password resets and having to execute this form of troubleshooting daily, it is not an ideal solution for the surgeon, patient, sales rep or any user of the vhn software.Tim explained that he can only tell the surgeon to "check their spam so often when they have to consistently reset their password" so many times before they will no longer want to use the software and find another application to use.It was reported that there was no further information regarding the issue.All available information has been disclosed.No further information was provided.The r&d team performed an investigation with the event logs provided confirming the reported allegation, however the investigation was not able to found anything of a software issue and the r&d team attributed the complaint condition to improper login credentials.Based on the information provided, no software issue was identified.The cause for user unable to access account is attributed to failure to follow instructions communicated prior to important software update to vhn.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) is not applicable for software.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the software is not aligning correctly in surgeries, specifically on the shoulders.The issue is with the leg length and offset on hips while using the emphasys stem, and numbers are off.There are issues with having to uninstall, reinstall, request for multiple password resets and having to execute this form of troubleshooting daily.All available information has been disclosed.No further information was provided.

Brand Name
VELYS HIP NAV IPAD SOFTWARE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18067696
Report Number1818910-2023-22519
Device Sequence Number18063265
Product Code HAW
UDI-Device Identifier10603295532040
UDI-Public10603295532040
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451580052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown